Alert archive / Mississippi / Areal Flood Warnings in 2021
Areal Flood Warning 10, NWS Jackson, MS
NWS Jackson, MS issued this areal flood warning at Jun 10, 2021, 8:11 PM CDT for 7 counties in Mississippi. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 8:11 PM CDT (01:11 UTC)
- Expired
- Jun 11, 2021, 8:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 158 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WGUS44 KJAN 110111
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
811 PM CDT Thu Jun 10 2021
MSC007-011-015-043-051-083-133-111315-
/O.NEW.KJAN.FA.W.0010.210611T0111Z-210611T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Attala MS-Bolivar MS-Carroll MS-Grenada MS-Holmes MS-Leflore MS-
Sunflower MS-
811 PM CDT Thu Jun 10 2021
The National Weather Service in Jackson has issued a
* Flood Warning for...
Attala County in central Mississippi...
Holmes County in central Mississippi...
Carroll County in north central Mississippi...
Western Grenada County in north central Mississippi...
Leflore County in north central Mississippi...
Northeastern Bolivar County in northwestern Mississippi...
Northeastern Sunflower County in northwestern Mississippi...
* Until 815 AM CDT Friday.
* At 811 PM CDT, several sources reported flooding from previous
heavy rain in the warned area. Flooding is already occurring.
Between 7 and 14 inches of rain have fallen.
Some locations that are experiencing flooding include...
Greenwood, Cleveland, Kosciusko, Ruleville, Durant, Shelby, Itta
Bena, Drew, Black Hawk, Parchman, Leflore, Franklin, Jefferson,
Tchula, Lexington, Mound Bayou, Goodman, Pickens, Vaiden and
Renova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3408 9087 3407 9066 3399 9066 3399 9045
3381 9045 3379 9017 3370 9030 3369 9028
3390 8990 3342 8978 3328 8965 3328 8933
3299 8932 3288 8996 3303 9029 3365 9045
3377 9066 3378 9099 3397 9109 3396 9097
$$
DLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Jun 10, 7:19 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 10, 7:19 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Jackson MS 719 PM CDT Thu Jun 10 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: VFR conditions are ongoing this evening as the bulk of the rain has either moved out or dissipated. IFR stratus will once again return overnight but the bulk of the area should remain dry through about 8Z. This is when rain should redevelop and affect mainly KGTR. A much drier day is in store and most sites should be VFR through the day. Winds will be out of the southwest to west around 10kts. /28/ && .DISCUSSION... Rest of this evening & Friday: Due to the ongoing convection beginning to lessen in coverage & spread further to the W/SW, cancelled a good portion so the Flash Flood Watch, which only goes through 7PM. Due to some heavy convective rates, some flash flooding remains possible. Tonight: Expect convection to gradually wane down by early evening, so most of the flash flooding threat will subside. However, with the trough axis slowly sliding east, flow aloft will gradually transition to more W/NW flow. This will lead to a gradual eastward progression of rain chances. Will keep some scattered rain chances in due to anomalous moisture & some weak confluent flow of high Theta E (i.e +340K)/moisture transport & deep warm cloud layer of 15kft. Due to this, will lead to some potential redevelopment of showers & possibly a storm in Hwy 82 & Hwy 45 corridors just before daybreak. Held off mention in the HWO as convection looks more robust later. Lows will again be above normal. Friday: A warmer afternoon looks in store as stronger mid-level ridging builds in from the west. With N/NW flow & anomalous moisture, persistence for flash flooding will be the norm. There will be slightly better lapse rates/moderate instability & slightly stronger low-mid level bulk shear. Some stronger storms can't be ruled out, especially with any S/SE moving bowing segments. Some heavy rain & backbuilding/training of storms looks possible again in N central-NE MS from the Hwy 82 to Hwy 45 corridors & down into central MS. Due to wet antecedent conditions, put a "Limited" in the HWO/graphics, but held off on any Flash Flood Watch or potential higher threat areas due to some break in convection, more scattered coverage & most of the threat moving further E out of the hardest hit flooded areas recently. /DC/ Friday Night through Thursday...The next highest chance of rain/storms looks to be Saturday into Saturday evening, as a potential storm complex may develop into our area. Monday and Tuesday are trending warm and humid as the remnants of the warm and moist airmass begin to push out of the area. A cool front is expected to dive into our area, which could bring drier and more tolerable air into the middle and end of the week. An upper level trough continues to exist to our east and a ridge to our west, continuing a pattern of lingering high, low-level moisture and vertical motion as our region resides in the corridor between the amplifying upper ridge and sharpening eastern CONUS trough. With the extension of the positively tilted trough to our east, rain/storm chances increase Saturday into Saturday night as a possible MCS setup continues to show better agreement in model output. Even with better agreement, the confidence of timing and location are still fairly low at this time. If a system develops, it is expected to move relatively quickly through the region, in north to south direction, so flooding is not a concern at this time. The 850 mb levels are fairly warm, 19-20C, combining with cooler mid level temperatures, which will support fairly steep lapse rates and aid in the development of stronger vertical motion in this system. A combination of the ingredients in this system are conducive to a possible severe weather threat, including strong winds and hail. As more model runs are available, we will continue refining our forecast for this system or potential severe weather threat. /ASJ/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 90 73 91 / 30 24 10 30 Meridian 71 88 71 88 / 45 47 21 38 Vicksburg 74 90 74 93 / 27 13 6 25 Hattiesburg 72 91 73 91 / 16 18 6 33 Natchez 74 90 73 90 / 10 9 1 17 Greenville 73 90 74 91 / 40 29 11 29 Greenwood 72 86 73 91 / 59 54 18 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Jun 10, 3:30 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 330 PM CDT Thu Jun 10 2021 ARZ074-075-LAZ007>009-MSZ018-019-034-040-041-112030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Washington-Issaquena-Sharkey- 330 PM CDT Thu Jun 10 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Elevated TIMING...Through the remainder of this afternoon Through the remainder of this afternoon, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor to moderate river flooding is ongoing. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ028>033-037>039-044>046-051-052-112030- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Leake-Neshoba-Kemper-Newton-Lauderdale- 330 PM CDT Thu Jun 10 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Limited TIMING...Friday Friday, localized flash flooding is possible, particularly in low lying and urban areas. Minor to moderate river flooding is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ015-016-MSZ047-112030- Richland-Madison LA-Warren- 330 PM CDT Thu Jun 10 2021 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Minor to moderate river flooding is ongoing. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ035-112030- Humphreys- 330 PM CDT Thu Jun 10 2021 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Elevated TIMING...Mainly through the rest of this afternoon Mainly through the rest of this afternoon, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor to moderate river flooding is ongoing. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ025>027-036-042-112030- Leflore-Grenada-Carroll-Holmes-Yazoo- 330 PM CDT Thu Jun 10 2021 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Limited TIMING...This afternoon and again Friday This afternoon and again Friday, localized flash flooding is possible, particularly in low lying and urban areas. Minor to moderate river flooding is ongoing. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ023>026-MSZ043-048>050-053>066-072>074-112030- Franklin LA-Catahoula-Tensas-Concordia-Madison MS-Hinds-Rankin- Scott-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 330 PM CDT Thu Jun 10 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 23 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jun 10, 3:06 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD DERMOTT 33.53N 91.44W
06/10/2021 CHICOT AR EMERGENCY MNGR
MAJOR FLOODING WITHIN THE CITY OF DERMOTT.
SANDBAGGING IS ONGOING IN MANY AREAS TO KEEP
WATER OUT OF HOMES AND BUSINESSES.
&&Special weather statement, Jun 10, 3:06 PM CDT, 5 hours 5 minutes before
Special Weather Statement National Weather Service Jackson MS 306 PM CDT Thu Jun 10 2021 MSZ074-102045- Forrest MS- 306 PM CDT Thu Jun 10 2021 ...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OVER NORTHERN FORREST COUNTY... At 305 PM CDT, Meteorologists were tracking thunderstorms which were producing locally heavy rainfall near Macedonia, or 7 miles east of Petal, moving east at 15 mph. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Locations impacted include... Hattiesburg, Petal, Sunrise and Macedonia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle through flooded roadways. && LAT...LON 3140 8934 3144 8915 3128 8915 3127 8930 TIME...MOT...LOC 2005Z 264DEG 15KT 3135 8913 DL
Special weather statement, Jun 10, 3:33 PM CDT, 4 hours 38 minutes before
Special Weather Statement National Weather Service Jackson MS 333 PM CDT Thu Jun 10 2021 MSZ073-102130- Lamar MS- 333 PM CDT Thu Jun 10 2021 ...LOCALLY HEAVY RAINFALL OCCURRING IN CENTRAL LAMAR COUNTY... At 332 PM CDT, Meteorologists were tracking thunderstorms producing locally heavy rainfall over Purvis, or 10 miles south of West Hattiesburg, moving east at 15 mph. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Locations impacted include... Purvis and Baxterville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle through flooded roadways. && LAT...LON 3122 8964 3125 8935 3109 8935 3107 8961 TIME...MOT...LOC 2032Z 260DEG 14KT 3117 8944 DL
Special weather statement, Jun 10, 4:04 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
404 PM CDT Thu Jun 10 2021
ARZ074-102145-
Ashley AR-
404 PM CDT Thu Jun 10 2021
...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OVER SOUTHWESTERN
ASHLEY COUNTY...
At 403 PM CDT, Meteorologists were tracking thunderstorms producing
locally heavy rainfall over Crossett, moving south at 5 mph.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding.
Locations impacted include...
Crossett, North Crossett, West Crossett, Berlin and Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3315 9211 3316 9212 3316 9214 3318 9213
3320 9214 3321 9213 3321 9208 3324 9209
3326 9204 3301 9150 3301 9206 3303 9209
3303 9211 3307 9211 3307 9213 3308 9213
3310 9214
TIME...MOT...LOC 2103Z 355DEG 5KT 3314 9206
DLLocal storm report, Jun 10, 4:15 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD 1 S POSSUMNECK 33.13N 89.74W
06/10/2021 ATTALA MS EMERGENCY MNGR
SHARKEY CREEK IS OVER HWY 19 NORTH.
AUTHORITIES MAY NEED TO CLOSE THIS PORTION
OF THE ROAD.
&&Special weather statement, Jun 10, 7:57 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Jackson MS 757 PM CDT Thu Jun 10 2021 MSZ030-031-112000- Clay-Lowndes- Including the cities of West Point and Columbus 757 PM CDT Thu Jun 10 2021 ...RISES OCCURRING ON THE TENNESSEE-TOMBIGBEE WATERWAY ABOVE STENNIS LOCK AND DAM IN COLUMBUS... Due to a barge accident which is limiting flow through the dam and increased runoff from recent heavy rainfall, the pool level on the Tennessee-Tombigbee Waterway above John C Stennis Lock and Dam in Columbus is currently elevated and continues to rise. However, the rate of rise has slowed since Thursday afternoon. The pool level at 6 PM was 167.69 feet, rising at a rate of 0.12 foot per hour. The US Army Corps of Engineers expects the pool to rise to just above 170 feet on Friday, which is similar to levels experienced in February 2019 and February 2020. Additional information is expected to become available by late Friday morning. MVP/DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:19 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 21 days |
| Jun 11, 11:19 AM CDT | River Flood Warning | JAN | Lawrence | 21 days |
| Jun 11, 4:59 PM CDT | Special Weather Statement | JAN | Lowndes | 46 min |
| Jun 11, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 23 min |
| Jun 11, 5:34 PM CDT | Flash Flood Warning | JAN | Lowndes | 86 min |
Nearby
Areal Flood Warnings in Mississippi, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.